Allergic contact dermatitis caused by topical ophthalmic medications: Keep an eye on it!
Аннотация
BACKGROUND
Allergic contact dermatitis (ACD) caused by topical ophthalmic medications is often overlooked.
OBJECTIVES
To study the demographic characteristics, lesion locations and associated medical conditions of the patients with ACD caused by ophthalmic drugs, and to identify the most common allergenic culprits, as well as trends in frequencies over the years.
METHODS
From January 1990 until December 2016, 16 065 patients were investigated in our clinic; all patients with a positive patch test reaction to an eye medication or its ingredient(s) having caused ACD were assessed. For each allergen identified, the number of positive test results as compared with the total number of those in the total population, as well as trends across three periods, namely 1990 to 1998, 1999 to 2007, and 2008 to 2016, were studied.
RESULTS
One hundred and eighteen patients (0.7%) presented with positive patch test reactions to ingredients of and/or topical ophthalmic medications. Aminoglycoside antibiotics, followed by corticosteroids, as pharmacologically active ingredients, as well as wool alcohols, thiomersal, and benzalkonium chloride, as excipients, were the most frequent culprits. Chloramphenicol showed a decreasing trend of positive reactions over time, whereas reactions to tobramycin increased.
CONCLUSION
ACD caused by eye medication is mainly attributable to active principles, but other excipient ingredients, beside the products "as is," should be tested as well.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.